Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does the following ultrasound report indicate?

Answered by
Dr.
Dr. Matthew J. Mangat

Urologist

Practicing since :1981

Answered : 1886 Questions

default
Posted on Tue, 4 Apr 2017 in Urinary and Bladder Problems
Question: My dad is 63 yrs old who consulted urologist due to high PVR(124cc) as per USG (dated 31Jan,USG report attached) on 16Feb. Doctor prescribed 2 med-Alfoo 10 & Tadaflo 5.
Doctor finding: PSA-Normal, Bladder outlet Obstruction and thick Urinary Bladder wall
Also suggested USG and Uroflowmetry test after 2 weeks.
Recently he had done USG 2 time (7Mar &13Mar) and Uroflowmetry on 7 mar.
Both USG shows enlarged prostate , which was not there in prev USG (dt 31Jan) and PVR varies in 2 recent USG. One is on the higher side and another on lower side. However , Uroflowmetry report is normal.

I have attached all the report along with mentioned date
USG on 31 XXXXXXX
USG and Uroflow on 7 Mar
USG on 13 Mar.

Please suggest me the cause of enlarge prostate and fluctuation of PVR value. Also tell the next course of action or concern.
doctor
Answered by Dr. Matthew J. Mangat 1 hour later
Brief Answer:
Prostate gland enlargement is age related.

Detailed Answer:
Hello XXXXXXX and welcome to HCM.
As an Urologist, i can understand your concern.

1. Your father has an enlarged prostate gland,which's normally seen in his age group.
That's the cause for the increased PVR in the initial scan.
Uroflowmetry is done before starting treatment,to help co-relate in diagnosis.
That was not done in January.But after starting treatment,it's become normal.
2. Fluctuation in PVR, is due to the amount of urine retained in bladder for scan.
The second scan done on 7th march, is the most reliable one.

The second scan shows an enlarged prostate,with significantly reduced PVR.(49ml)
That's suggestive of proper treatment and there should be reduced symptoms.
If he's happy with improvement in symptoms,let he can continue with Alfoo.

He should've a review with the Urologist,after one month or as advised.
Hope your doubts are cleared.There's no need for any anxiety.
Wishing him well.

Dr.Matthew J. Mangat.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Anxiety

doctor1 MD

I have been getting stomach pains, headaches, dizziness, weakness, feeling sick and being sick for about a month. I will be 16 in a week. My friends have been telling me that I could be pregnant but other people have been telling me it is anxiety and depression. Which one would you say it is?

doctor1 MD

I am a 33 yr old female in otherwise good health. Have low ferretin count (7?). Arms and hands fall asleep at night, even when I m not sleeping on them. It wakes me up and I have the pins and needles feeling. Could thins be due to low iron? Anxiety? Something worse?

doctor1 MD

i have recently changed pill to microgynon 30. I have noticed that I have two lumps of hair missing in my head the size of 3cm length and width being the largest. I also suffer with stress and anxiety. What could be the reason for this? It is not something serious is it?

doctor1 MD

My wife is having sharp pains in left chest above her breast. They come and go, her blood pressure is 120/72. When it starts to hurt she gets real anxious and cries but then it goes away and she is all normal again. Could this be just an anxiety problem or something else?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?